Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 18, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Mar 13, 2026, 4:48 PM EDT for McKean County, Warren County, Pennsylvania. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2026, 4:48 PM EDT (20:48 UTC)
- Expired
- Mar 13, 2026, 5:30 PM EDT
- In force
- 42 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties McKean County, PA, Warren County, PA
The radar
The State College radar (KCCX), 125 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1717 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 2:51 PM EDT, 1 hour 57 minutes earlier. Its key messages:
- 1) Strong winds expected through tonight and into Saturday morning for most of Central PA, along with a coating to a few inches of snow for the northern mountains. 2) Gusty winds return Sunday afternoon through Tuesday, with a temperature roller coaster, and potential for strong to severe thunderstorms Monday afternoon and evening.
Area forecast discussion, Mar 13, 2:51 PM EDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service State College PA 251 PM EDT Fri Mar 13 2026 .WHAT HAS CHANGED... * The Wind Advisory has been expanded a bit further into parts of the Middle and Lower Susquehanna Valleys, as well as the Poconos, through early Saturday. && .KEY MESSAGES... 1) Strong winds expected through tonight and into Saturday morning for most of Central PA, along with a coating to a few inches of snow for the northern mountains. 2) Gusty winds return Sunday afternoon through Tuesday, with a temperature roller coaster, and potential for strong to severe thunderstorms Monday afternoon and evening. && .DISCUSSION... KEY MESSAGE 1: Strong winds expected through tonight and into Saturday morning for most of Central PA, along with a coating to a few inches of snow for the northern mountains. A potent upper-level disturbance will track across upstate NY late this afternoon, and eventually through southeast Canada tonight and early Saturday. As it does so, a trailing surface cold front will cross the Commonwealth through this evening. Most of our near-term guidance is suggesting that a band of rain and snow showers will form along the above mentioned cold front later this afternoon, and quickly cross PA this evening. For areas north of I-80, where temperatures are colder, a quick burst of snow is foreseen, which could sharply reduce visibilities and produce locally slick roads. We will be monitoring the far northern tier of the state for any flash freeze/snow squall potential into the evening. Farther south, where surface temperatures are milder, just a brief shot of gusty rain showers are anticipated. Late tonight and into Saturday, strong westerly winds are still expected. Isallobaric forcing and a deeper layer of steep lapse rates in the lower part of the atmosphere points to the strongest gust potential (perhaps as high as 45-55 mph) across the Laurel Highlands and also areas near and north of I-80. However, even a bit farther to the southeast into parts of the Susquehanna Valley and the Pocono plateau, occasional gusts could eclipse 45 mph, thus the above mentioned expansion of the Wind Advisory. Winds should gradually subside Saturday afternoon into Saturday evening, as the pressure gradient relaxes. A relatively brief period of cold advection crossing Lake Erie and interacting with downstream terrain will produce periods of snow for the northern snow belt areas (Warren, McKean, and parts of Potter counties). Current expectations are for 1-3" of snow locally, mostly over the higher terrain and north of US-6. KEY MESSAGE 2: Gusty winds return Sunday afternoon through Tuesday, with a temperature roller coaster, and potential for strong to severe thunderstorms Monday afternoon and evening. Another potent disturbance will emerge out of the Plains states on Sunday, eventually tracking through the Great Lakes and the northeastern states by early next week. A strong cold front tied to the main surface wave is expected to slice through the Commonwealth Monday afternoon and evening. Strengthening S-SW flow in the expanding warm sector will overspread PA later Sunday and into Monday, with gusty conditions again returning. We continue to monitor the potential for strong-severe thunderstorms along and just ahead of the aforementioned cold frontal passage later Monday afternoon into the early evening hours. We have high confidence at this early stage that it will relatively warm for mid-March, as well as strongly sheared. However, smaller scale and less predictable factors like cloud cover/associated instability, as well as convective mode (discrete vs. linear, or a combination thereof), still need to be worked out, and probably won't really be known until we head into Monday. Stay tuned for later forecasts/updates. We also have relatively high confidence that it will remain windy and turn sharply colder later Monday night and Tuesday. Some areas may see a 30+ degree temperature difference on the negative side for Tuesday, as compared to Monday. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... Potent/energetic system moving through will be ramping up the wind speeds and gusts shortly. Some have already gusted near 40kt (JST AOO). Despite the gustiness, we have included mentions of LLWS for tonight. While we don't regularly include LLWS mentions when gusts are almost as high as the shearing layer, we felt it importnat to highlight them this time to bring some extra attention to the wind forecast for the next 24 hrs. Strong srly flow now will switch to the west as the cold front moving through OH at 18Z arrives and passes thru PA. The clouds/visbys are all VFR at the moment, but BFD is expected to dip to IFR for a few hours - or at least parts of hours - for two periods: later this aftn and then again after midnight. The reductions are not certain with cross-lake flow very strong and mostly straight westerly. That will likely keep much of the SHSN up in wrn NY. Other than BFD's problems, the wind will be just about the only flying-condition trouble elsewhere. While some MVFR (bkn-ovc030) clouds re-establish themseleves across many terminals overnight, they will be gone in the morning. The wind will be slowing in the morning, too. But, gusts will remain in the 20s for most sites for the entire day Sat even as upper heights rise and sfc high nears. Sat night, the ridge will be overhead, and wind should finally die off. But...another storm system will move toward the state from the northern Plains. Then, Sun: Low clouds creep in from the S. MVFR cigs certain (90%), IFR possible (50%). Rain and snow showers possible across the northern half of PA as a warm front lifts thru. LLWS certain (80%). Outlook... Mon...VERY strong cold fropa. Pre-frontal SHRA/TSRA with IFR possible. Then turning blustery and colder. Post-frontal MVFR cigs for most of the area. IFR likely N/W (60%) due to clouds and/or SHSN. Tue...Blustery. Sct SHSN NW. IFR poss (50%) at BFD, (30%) JST. Wed...Warm fropa. -SN or -RA poss (30%) NW. && .CTP WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 8 AM EDT Saturday for PAZ004-005-010-017- 018-024-025-033-034. Wind Advisory until 11 AM EDT Saturday for PAZ006-011-012-019- 026>028-035>037-041-042-045-046-049>053-056>059-063. && WHAT HAS CHANGED...Jurewicz KEY MESSAGES...Jurewicz DISCUSSION...Jurewicz AVIATION...Dangelo
Hazardous weather outlook, Mar 13, 1:49 PM EDT, 2 hours 59 minutes before
Hazardous Weather Outlook National Weather Service State College PA 149 PM EDT Fri Mar 13 2026 PAZ011-012-019-026>028-035-036-041-042-045-046-049>053-056>059-063- 141800- Cameron-Northern Clinton-Southern Centre-Huntingdon-Mifflin-Juniata- Fulton-Franklin-Northern Lycoming-Sullivan-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-Perry- Dauphin-Schuylkill-Lebanon-Cumberland- 149 PM EDT Fri Mar 13 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. Otherwise, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ010-017-018-024-025-033-034-141800- Elk-Clearfield-Northern Centre-Cambria-Blair-Somerset-Bedford- 149 PM EDT Fri Mar 13 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. Otherwise, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004-005-141800- Warren-McKean- 149 PM EDT Fri Mar 13 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. Also, periods of snow are expected through tonight, which could locally bring 1 to 3 inches of accumulation and slick travel conditions. Otherwise, the probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ006-037-141800- Potter-Tioga- 149 PM EDT Fri Mar 13 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. Otherwise, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ064>066-141800- Adams-York-Lancaster- 149 PM EDT Fri Mar 13 2026 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. We are monitoring the potential for strong to severe thunderstorms Monday afternoon and early evening. Please stay tuned for future updates in the coming days. Otherwise, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Jurewicz
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 4:17 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 28 min |
| Mar 13, 4:30 PM EDT | High Wind Warning | CTP | Bedford, Blair, Cambria, Clearfield, Elk, McKean and 2 more | 14 hr |
| Mar 13, 6:14 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clearfield, Clinton, Elk, Potter | 31 min |
| Mar 13, 6:43 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Centre, Clearfield, Clinton | 47 min |
| Mar 13, 7:24 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clearfield, Clinton, Lycoming | 51 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.